Having been on Tamoxifen for 5 years, I had gained 10 lbs over that time. Couldnt lose any weight no matter how much I tried. I am now on Femara and seem to be less bloated, getting my waist line back and actually dropped a few pounds with dieting. Is it common to gain on one (Tamoxifen) and not gain on Femara.
I don't know. When I went to my oncologist last December she said that I could come off the Tamoxifen and that I wouldn't have to take anything else. I had DCIS not invasive and didn't have to have chemo just radiation. I go back in July and hopefully will be dismissed.
Tamoxifen is a drug that blocks the action of the hormone estrogen. Side effects of this drug may include : nausea, hot flashes, weight gain or headache. (http://www.medicinenet.com/tamoxifen-oral/article.htm)
FEMARA (letrozole tablets) is approved for the adjuvant treatment of postmenopausal women with hormone receptor-positive early breast cancer. It is also approved for the extended adjuvant treatment of early stage breast cancer in postmenopausal women who are within three months of completion of five years of tamoxifen therapy. Side effects that are comparable between Femara and tamoxifen include night sweats, weight gain, nausea and tiredness. Side effects seen more often with tamoxifen versus Femara were hot flashes and vaginal bleeding. The benefits of FEMARA in clinical trials are based on 24 months of treatment. Further follow-up is needed to determine long-term results.(http://www.femara.com/content/femara-what-is.jsp)
I know I have only been on Tamoxifen for six months but have managed to lose 60 lbs. I guess Tamaxifen is different for everyone. The only side effect I have had is a few mild flushes once or twice a day.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.